Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 128, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 30, 2019, 4:46 PM EDT for Parke County, Vermillion County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2019, 4:46 PM EDT (20:46 UTC)
- Expired
- Jun 30, 2019, 5:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Parke County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 99 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 4:35 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
251
WUUS53 KIND 302046
SVRIND
INC121-165-302130-
/O.NEW.KIND.SV.W.0128.190630T2046Z-190630T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
446 PM EDT Sun Jun 30 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Western Parke County in west central Indiana...
Vermillion County in west central Indiana...
* Until 530 PM EDT.
* At 446 PM EDT, a severe thunderstorm was located near Newport, or
15 miles south of Danville, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clinton, Rockville, Newport, Fairview Park, Cayuga, Montezuma,
Rosedale, Dana, Universal, Mecca, Bloomingdale, Blanford, Lodi and
Bridgeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4001 8753 4002 8744 3998 8743 3996 8744
3995 8734 3961 8707 3961 8753
TIME...MOT...LOC 2046Z 356DEG 12KT 3994 8751
HAIL...1.00IN
WIND...60MPH
$$
TDUD2 follow-up statements
680
WWUS53 KIND 302101
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
501 PM EDT Sun Jun 30 2019
INC121-165-302130-
/O.CON.KIND.SV.W.0128.000000T0000Z-190630T2130Z/
Parke IN-Vermillion IN-
501 PM EDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN PARKE AND VERMILLION COUNTIES...
At 501 PM EDT, a severe thunderstorm was located near Newport, or 19
miles northeast of Paris, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clinton, Rockville, Newport, Fairview Park, Cayuga, Montezuma,
Rosedale, Dana, Universal, Mecca, Bloomingdale, Blanford, Lodi and
Bridgeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4001 8753 4002 8744 3998 8743 3996 8744
3995 8734 3961 8707 3961 8753
TIME...MOT...LOC 2101Z 356DEG 13KT 3987 8751
HAIL...1.00IN
WIND...60MPH
$$
TDUD318
WWUS53 KIND 302117
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
517 PM EDT Sun Jun 30 2019
INC121-165-302130-
/O.CON.KIND.SV.W.0128.000000T0000Z-190630T2130Z/
Parke IN-Vermillion IN-
517 PM EDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN PARKE AND VERMILLION COUNTIES...
At 517 PM EDT, a severe thunderstorm was located near Newport, or 17
miles northeast of Paris, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clinton, Rockville, Newport, Fairview Park, Montezuma, Rosedale,
Dana, Universal, Mecca, Bloomingdale, Blanford and Bridgeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3994 8752 3994 8750 3993 8744 3993 8739
3990 8730 3961 8707 3961 8753
TIME...MOT...LOC 2117Z 352DEG 12KT 3981 8748
HAIL...1.00IN
WIND...60MPH
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:26 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 30, 4:26 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 426 PM EDT Sun Jun 30 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 234 PM EDT Sun Jun 30 2019 High pressure is expected to remain across the lower Mississippi River Valley through the middle of the week. This will result in a warm and humid southwest flow of air to Central Indiana. Meanwhile aloft...an upper level weather disturbance is expected to spill across Indiana from the upper midwest Tonight and on Monday. This will result in chances for shower and storms tonight and through the start of the Holiday work week. Chances for showers and storms will persist all week across Central Indiana as the warm and humid air mass remains in place and showers and storms will remain possible. && .NEAR TERM /Tonight/... Issued at 234 PM EDT Sun Jun 30 2019 Surface analysis early this afternoon shows high pressure in place across Missouri. For the moment this was resulting in NW flow across Indiana. However the air mass across the area remained very humid with dew points in the lower 70s SW of I-74. NE of I-74...dewpoints were mainly in the 60s. GOES16 shows a CU field developing along and south of the dewpoint boundary. Forecast soundings late this afternoon reveal a minimal CAP in place...along with convective temperatures near 90 and CAPE over 3000 J/KG. Pwats appear over 1.6 inches. HRRR shows TSRA development along and south of the dew point boundary late this afternoon. Given the isolated storms yesterday and the more favorable set-up today...shower and storm development late this afternoon and earl evening seems reasonable. Will include best pops within the higher dew point area this evening. Later this evening and overnight the short wave over Wisconsin is poised to push southeast across Indiana. This upper forcing and the warm air mass in place results in favorable conditions for more showers and storms. Time heights shows a wave of lift followed by quick subsidence overnight...hinting at a wave of storms. Thus will again ramp up precipitation amounts overnight. Regarding lows...will stick at or above expected dewpoints...which cold result in some cooler lows overnight on the NE side of the dew point boundary than we have seen the past few nights. && .SHORT TERM /Monday through Wednesday/... Issued at 234 PM EDT Sun Jun 30 2019 GFS and NAM suggest the strong ridging aloft to flatten and weaken on Monday through Wednesday. This will allow the upper pattern to once again influence Indiana/s weather the next several days...bringing in a few short waves close to Indiana. The first looks to slowly passion Monday...before more upper support lingers in the area on Tuesday and again on Wednesday. Daytime heating on each afternoon also looks to provide an additional support. Forecast soundings each afternoon show minimal to no CAP in place...along with CAPE each afternoon over 2000 J/KG and high pwats over 1.7 inches. Thus will need to include pops each day as the heating...moist air mass...instability and marginal upper support all points to afternoon and evening showers and storms through Wednesday. Given the little change in air mass...will trend temps toward persistence through the period. && .LONG TERM /Wednesday night through Sunday/... Issued at 224 PM EDT Sun Jun 30 2019 ECMWF differs from the GFS in that it keep mid level heights a bit higher than the GFS. The GFS is trending back to the northern parts of the southeast ridge which places central IN back into that occasional rainfall pattern just after the 4th of July though the weekend. And, it look like that the National Blend follows along with that idea of keeping chances of thunderstorms in the forecast from Thursday afternoon on. Looking at the GFS Ensemble looks similar in only that the ridge retrogrades into the Plains which opens up that westerly/slight northwest pattern over the area, again giving the area that chance for occasional thunderstorms at the end of the week into the weekend. Averages are mid 60s for lows and mid 80s for highs, and it look that the area will be just above that through the period. && .AVIATION /Discussion for the 30/21Z TAF Update/... Issued at 424 PM EDT Sun Jun 30 2019 Update... Inserted mention of VCTS at KIND for the next few hours as convection continues to form in the area. Previous Discussion... VFR conditions in place as high pressure spreads from the Missouri Valley eastward through the Ohio and Tennessee Valleys. Bands of cirrus clouds and areas of Cu are developing on a weak boundary from northeast IL southeast through central IN evident on visible satellite imagery. This is all ahead of a thunderstorm complex making its way from southern WI towards northern IL and the Chicago area. Will need to consider VCTS in TAFS for later this afternoon and evening. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....DM AVIATION...DM/TDUD
Hazardous weather outlook, Jun 30, 4:32 AM EDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 432 AM EDT Sun Jun 30 2019 INZ021-028>031-035>039-043>048-051>056-060>064-067>071-010845- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Vermillion-Parke-Putnam-Hendricks-Marion-Hancock- Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan-Greene-Monroe-Brown- Bartholomew-Knox-Daviess-Martin-Lawrence-Jackson- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and Brownstown 432 AM EDT Sun Jun 30 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Thunderstorms are possible, and some storms may become severe. Hot and humid this afternoon. Hazards: Damaging winds, large hail, heavy rain, lightning. Heat index values in the mid 90s to near 100 degrees. Timing: Thunderstorms mainly this afternoon and evening. Heat this afternoon and early evening. Discussion: A front and an upper disturbance could bring some thunderstorms to the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms are possible over all or parts of the area through the week. Isolated strong to severe storms are possible Monday, mainly north of Interstate 70. Hot and humid conditions will continue. Discussion: A front in the area will keep chances for thunderstorms around this week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into the evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ040>042-049-057-065-072-010845- Madison-Delaware-Randolph-Henry-Rush-Decatur-Jennings- Including the cities of Anderson, Muncie, Winchester, New Castle, Rushville, Greensburg, and North Vernon 432 AM EDT Sun Jun 30 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Thunderstorms are possible. Hazards: Gusty winds, heavy rain, lightning. Timing: This afternoon and evening, then again late tonight. Discussion: A front and an upper disturbance could bring some thunderstorms to the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms are possible over all or parts of the area through the week. Isolated strong to severe storms are possible Monday, mainly north of Interstate 70. Very warm and humid conditions will continue. Discussion: A front in the area will keep chances for thunderstorms around into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:33 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 42 min |
| Jun 29, 9:11 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 36 min |
| Jun 29, 11:52 PM EDT | Special Weather Statement | IND | Fountain | 38 min |
| Jun 30, 12:11 AM EDT | Special Weather Statement | IND | Rush | 34 min |
| Jun 30, 4:18 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Jackson, Jennings | 57 min |
| Jun 30, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 51 min |
| Jun 30, 5:07 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Monroe | 38 min |
| Jun 30, 5:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Parke, Putnam | 48 min |
| Jun 30, 5:44 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery | 46 min |
| Jun 30, 6:03 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hendricks, Howard, Morgan, Putnam | 42 min |
| Jun 30, 6:14 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Monroe, Morgan, Owen, Parke and 1 more | 46 min |
| Jun 30, 6:22 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Lawrence, Monroe | 38 min |
| Jun 30, 6:56 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Lawrence, Martin, Sullivan | 49 min |
| Jun 30, 7:01 PM EDT | Severe Thunderstorm Warning | IND | Greene | 29 min |
| Jun 30, 7:45 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Martin | 23 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.